New York, 2025Flash Flooding in New York, June 6, 2025
June 6, 2025 · NWS BUF · 4 events in 2 counties and zones
Showers and thunderstorms causing heavy rainfall developed along a stalled frontal boundary over northern Pennsylvania during the late afternoon and evening on June 6th. Training of heavier rain, along with antecedent conditions in the area, caused excessive runoff, resulting in flash flooding in portions of the western Southern Tier.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms causing heavy rainfall developed along a stalled frontal boundary over northern Pennsylvania during the late afternoon and evening on June 6th. Training of heavier rain, along with antecedent conditions in the area, caused excessive runoff, resulting in flash flooding in portions of the western Southern Tier.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 6, 12:34 PM EST, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 6, 12:34 PM EST, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
134 PM EDT Fri Jun 6 2025
.SYNOPSIS...
A frontal zone stalled just south of the area will continue to
support occasional showers and scattered thunderstorms through
tonight, especially from the Southern Tier east across the Finger
Lakes to Central NY. A few storms may produce brief, torrential
downpours across the Southern Tier and Finger Lakes. Showers and
thunderstorm diminish in coverage overnight, with areas of fog
developing. The majority of the weekend will be dry and seasonable,
with the next chance of showers arriving late Sunday.
&&
.NEAR TERM /THROUGH SATURDAY/...
A frontal zone will remain stalled from Ohio to southern New England
through this evening before finally making progress moving away from
the region overnight as a mid level trough approaches and increases
low/mid level flow. Convergence along the frontal zone combined with
large scale forcing from height falls and upper level divergence
will continue to support a few more rounds of showers and scattered
thunderstorms through this evening. The best coverage of rain will
be from the Southern Tier into the Finger Lakes and Central NY, with
much lower rain chances near the Canadian border.
Any thunderstorms will end by mid to late evening with the loss of
diurnal instability. Rain coverage will also diminish, although a
few scattered showers may linger overnight before mostly ending by
Saturday morning. Plenty of low stratus will linger overnight, and
areas of fog will likely develop particularly across the Southern
Tier and Finger Lakes.
Saturday, low stratus and fog early will burn off with increasing
sunshine through the day. Most areas will be dry, although an
isolated shower or two cannot be ruled out across the higher terrain
of the Southern Tier, Finger Lakes, and North Country.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Canadian surface high pressure, providing fair weather Saturday
night will shift eastward Sunday, allowing for a mid level shortwave
trough to cross the eastern Great Lakes region Sunday and Sunday
night.
Not much instability ahead of this shortwave, and marginal cooling
aloft/lapse rates will not be conducive for much thunder...with the
greatest chances for a rumble of thunder across the Southern Tier.
This system will leave behind quite a bit of moisture, with a
slightly muggy Sunday night into Monday continuing the risk for a
shower...that will become more widespread Monday afternoon during
the peak heating of the day.
A cold front crossing the region Monday afternoon could spark a
thunderstorms region-wide. Increased shear ahead of the front, with
0-6km bulk shear values reaching 40 to 50 knots could allow for
thunderstorms to become strong.
Temperatures will be close to normal this period.
.LONG TERM /MONDAY THROUGH THURSDAY/...
A deepening upper level trough over the Great Lakes Tuesday
will maintain showers and thunderstorms, favored during the peak
heating of the afternoon hours. Supporting these thunderstorms
will be increased lapse rates over 7 deg/km.
Thereafter, will track a few shortwaves through a west-northwest mid
level flow that could bring a few showers or thunderstorms, but
nothing widespread for the time being to close out the remainder of
this period.
Temperatures at 850 hPa will slowly rise from the upper single
digits Celsius Wednesday to +12 to +14C Friday which will allow for
day-to-day warming with several 80 degree readings possible by
Friday for WNY.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
Showers will continue on and off for much of the period. This will
occur as a large trough develops over the Great Lakes early in the
week and lingers into the middle of the week. An area of high
pressure will build across the Ohio Valley, potentially bringing a
brief break to the showers starting Thursday.
Temperatures for the period will remain mostly within a few degrees
of normal, either warmer or cooler, depending on the day and frontal
boundaries passing across the region.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A frontal boundary will remain stalled from Ohio to southern New
England through this evening. This will support a few more rounds of
showers and scattered thunderstorms, mainly across the Southern
Tier, Finger Lakes, and Central NY. Rain chances will be much lower
close to the Canadian border at greater distance from the stalled
front. A variety of flight conditions will continue through this
evening. The higher terrain of the Southern Tier and Finger Lakes
will continue with MVFR/IFR in low stratus, with VSBY restrictions
in any heavier showers. The lower elevation lake plain locations
will see the current mix of MVFR/IFR CIGS gradually improve to VFR
by late afternoon or evening.
Overnight, any thunderstorms across southern portions of the area
will end. Showers will also gradually decrease in coverage, although
a few scattered showers may continue through early Saturday morning
across the Southern Tier and Finger Lakes. Widespread low stratus
and fog will develop across the Southern Tier and Finger Lakes, with
more spotty MVFR/IFR in stratus and patchy fog across the lake
plains.
Saturday, areas of IFR in fog and low stratus early will improve by
mid morning, with VFR prevailing the rest of the day.
Outlook...
Sunday...VFR deteriorating to MVFR with showers likely later in the
afternoon.
Monday through Tuesday...VFR/MVFR with showers likely and a chance
of thunderstorms.
Wednesday...Mainly VFR with a chance of a few showers.
&&
.MARINE...
Light winds and minimal wave action expected through Saturday night.
Easterly winds develop and increase on Sunday ahead of the next
system. This may produce a light to moderate chop on Lake Erie and
Lake Ontario. Southwesterly flow returns Monday and increases,
producing choppy conditions on both lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Air Quality Alert until midnight EDT tonight for NYZ001>008-
010>012-019-020-085.
MARINE...None.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...Hitchcock
MARINE...HitchcockHazardous weather outlook, Jun 6, 3:23 AM EST, 15 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
423 AM EDT Fri Jun 6 2025
NYZ004>006-008-012>014-020-021-070830-
Wayne-Northern Cayuga-Oswego-Lewis-Wyoming-Livingston-Ontario-
Cattaraugus-Allegany-
423 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
Showers and thunderstorms will be likely today, some of which could
produce locally heavy rainfall resulting in isolated flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001>003-007-010-011-019-085-070830-
Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Chautauqua-
Southern Erie-
423 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
423 AM EDT Fri Jun 6 2025
This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
Flash Flood, Allegany
- When
- June 6, 6:30 PM EST to 9:30 PM EST
- Where
- Allegany County, 0.74 mi W of Cuba to 0.47 mi SW of Cuba
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.221, -78.284
Flooding occurring with multiple road closures throughout town.
Flash Flood, Allegany
- When
- June 6, 6:30 PM EST to 9:30 PM EST
- Where
- Allegany County, 0.15 mi S of West Almond to 0.39 mi NNE of West Almond
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.298, -77.880
Flooding occurring with multiple road closures throughout town.
Flash Flood, Cattaraugus
- When
- June 6, 7:20 PM EST to 9:20 PM EST
- Where
- Cattaraugus County, 2.88 mi NW of Abbotts to 2.62 mi WNW of Abbotts
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.280, -78.359
Flooding occurring with multiple road closures throughout township.
Flash Flood, Allegany
- When
- June 6, 7:25 PM EST to 9:25 PM EST
- Where
- Allegany County, 1.58 mi W of Friendship to 1.97 mi WNW of Nile
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.217, -78.161
Flooding occurring with a few road closures throughout town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20256 deaths · 2 events
- Heat in Arizona, June 6 to 7, 20254 deaths · 2 events
- Tornadoes and Flash Flood in Texas, June 6 to 7, 2025$202,000 · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, June 6 to 7, 20251 injured · $296,000 · EF1 · 40 events
- Tornadoes and Damaging Winds in Arkansas, June 6, 20251 injured · $520,000 · EF1 · 8 events
- Tornado and Flash Flooding in Missouri, June 6 to 7, 2025$108,000 · EF1 · 40 events
- Tornadoes and Flood in Oklahoma, June 6, 2025$178,000 · EF1 · 27 events
- Tornadoes and Damaging Winds in Oklahoma, June 6, 2025$219,000 · EF1 · 15 events
- Flash Flooding in Pennsylvania, June 6, 2025$303,000 · 26 events
- Damaging Winds in Virginia, June 6, 2025$362,000 · 65 kt wind · 17 events
- Flash Flooding and Flooding in New York, June 6 to 7, 2025$262,000 · 57 kt wind · 14 events
- Tornado and Damaging Winds in Tennessee, June 6, 2025$297,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273543, 1273544, 1278018, 1278019.